Yesterday I had a small amt. of Juvederm on one side of my lips to even out past juvie from 5 months ago. A minor touch-up. The bottom lip is fine, however the top lip looks ducky and is so swollen. No bruise, no bleeding and even BUT, the entire top lip is 3-D ducky: I'm surprised given it was a little amnt. on just one side. Why is my entire top lip swollen? How long should I wait before I really worry? I've been doing this a few years, always subtly. I'm concerned and scared to go outside.
24 Hours: Duck Lips Post Juvederm?
Doctor Answers (11)
Hydrophilic nature of Juvederm
Juvederm tends to attract water, and especially for the first 2-3 days after treatment can make the lips swell up a bit. Give it a few days to settle down before you worry.
Juvederm and swelling
Since you only have swelling, which is usual, and no bruising, wait 10 days and if you are not happy with the result, please see your physician again for re-assessment.
Juvederm lips - Technique is imporant
Wait 7-14 days and if it does not subside then it means that there was too much juvederm injected on that part of the lip. Early on, within days of the injection, swelling may be related to a hematoma or inflammation. Communicte with your physician and next time take some Bromelain before any such injections to reduce inflammation and bruising. A good product is BruiseFighter.
Web reference: http://www.MyVeinStore.com
You might also like...
I am not sure if the surgeon gave you a dental block for the Juvederm or if it was just injected directly to the lip. If a block was done then you may have some excess swelling from the injections. You will have some residual swelling from the actual Juvederm injections however this typically subsides in the first 48 hours. Do you have any history of cold sores? If so you may need to discuss this with your surgeon this may be a contributing factor. If not give it another day with some ice and hopefully all will calm down. Best regards, Michael V. Elam, M.D.
Web reference: http://michaelelammd.com
Whenever the lips are injected, they get swollen. This is common and will usually subside in a few days.
Swelling following Juvederm treatment
24 hours is still soon after your treatment, and you will be experiencing swelling at this time. The swelling can last up to 1-2 weeks, and will gradually settle. I would recommend communicating any concerns to your provider, as they know the extent of your treatment. I hope this helps, and I wish you the best of luck.
Small amount of Juvederm and very swollen
Even though a small amount of material may have been used, you still may have gotten injected several times, so the needle punctures are what aggravated the swollen, ducky lip look you have currently. Ice, and don't press on it! Wait at least a week (2 is preferable) to fully assess it, and then return to your injector if something still isn't right. If you begin to experience pain or strong pulsations or tingling or anything different than normal, I'd suggest you call and be seen. But if not, I assume this would be regular swelling and more from the needles than the amount of the injected material itself.
Swollen lips after just a bit of Juvederm
The sudden and noticeable swelling one day after Juvederm is suspect for needle trauma as the cause. I am surprised that you are not describing more bruising or pain. If there is significant bruising or undue pain, contact your injector immediately. You might ask your injector if next visit they could use blunt tipped canulas for injections as these new needles are much less traumatic and result in much less swelling and virtually no bruising.
Duck lips 24 hrs after Juvederm!
Without a photo it's hard to assess how much swelling you have; but if it's more than normal swelling you should contact your doctor and be evaluated to be sure there is no occlusion or compromise to circulation. If you are experiencing more than usual pain or change in color or sensation you should seek medical attention right away.
Juvederm in Lips
Since it is only 24 hours after injection there is likely some swelling from the procedure itself contributing to your symptoms. I would wait a few weeks for the swelling to subside and the juvederm to settle in before determining whether any correction is needed.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.